Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 667, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 22, 2011, 7:29 PM CDT for Chicot County, Arkansas. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2011, 7:29 PM CDT (00:29 UTC)
- Expired
- Sep 22, 2011, 8:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 155 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 7:52 PM CDT | TSTM WND GST 50 | 6 N Eudora, AR | MEASURED AT ARKANSAS PLANT BOARD MESONET SITE |
| Sep 22, 8:00 PM CDT | TSTM WND DMG | Eudora, AR | TREE ON A HOUSE. REPORTED BY CHICOT S.O. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
761
WUUS54 KJAN 230029
SVRJAN
ARC017-230115-
/O.NEW.KJAN.SV.W.0667.110923T0029Z-110923T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
729 PM CDT THU SEP 22 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA...
* UNTIL 815 PM CDT
* AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES WEST OF CHICOT JUNCTION MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3335 9145 3338 9114 3330 9114 3319 9108
3313 9111 3313 9115 3315 9117 3313 9120
3311 9120 3307 9114 3300 9117 3301 9146
3333 9146
TIME...MOT...LOC 0029Z 269DEG 24KT 3320 9148
$$
MME1 follow-up statement
286
WWUS54 KJAN 230101
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
801 PM CDT THU SEP 22 2011
ARC017-230115-
/O.CON.KJAN.SV.W.0667.000000T0000Z-110923T0115Z/
CHICOT AR-
801 PM CDT THU SEP 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN CHICOT COUNTY...
AT 802 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHICOT JUNCTION MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3336 9132 3338 9114 3330 9114 3319 9108
3313 9111 3313 9115 3315 9117 3313 9120
3311 9120 3307 9114 3300 9117 3301 9133
TIME...MOT...LOC 0102Z 269DEG 24KT 3320 9122
$$
MMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:05 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Sep 22, 3:05 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT THU SEP 22 2011 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... LATEST SATELLITE IMAGERY SHOWED A CLOSED UPPER LOW OVER THE GREAT LAKES WITH AN ASSOCIATED UPPER TROUGH PUSHING THROUGH THE PLAINS. A SLOW MOVING SHALLOW FRONT WAS NOTED ACROSS THE OZARKS INTO NORTHWEST MISSISSIPPI. PRECIPITABLE WATER ACROSS THE NORTHERN HALF OF THE REGION WAS AROUND 1.1 TO 1.3 INCHES(AS NOTED DRY AIR OBSERVED IN THE MID TO UPPER LEVELS ON VAPOR IMAGERY)...WHILE THE SOUTH HALF HAD AROUND 1.6 INCHES. WITH SOME FRONTAL AND POST FRONTAL(ISENTROPIC LIFT) SHOWERS AND THUNDERSTORMS WAS NOTED ACROSS NORTHEAST TEXAS THROUGH ARKANSAS. LOCALLY ISOLATED SHOWERS WAS NOTED ACROSS THE REGION WITH THE BEST COVERAGE ACROSS THE SOUTHEAST WITH A FEW RUMBLES OF THUNDER. READINGS ACROSS THE REGION WERE IN THE 80S TO AROUND 90. FOR TONIGHT...SHORT RANGE MODELS AGREE THAT THE UPPER TROUGH WILL SWING TOWARD THE REGION FROM THE PLAINS. THIS WILL HELP TO PUSH THE FRONTAL BOUNDARY THROUGH THE ARKLAMISS FOR TONIGHT INTO EARLY FRIDAY. THE MODELS SHOWS SOME INSTABILITY FOR CONVECTION OVERNIGHT WITH SOME DECENT LAPSE RATES. SO WILL BE EXPECTING SOME RUMBLES OF THUNDER OVERNIGHT. THE BEST CHANCE OF RAIN SHOULD BE AFTER MIDNIGHT IN THE NORTHWEST. THE BEST QPF AMOUNTS WILL BE GENERALLY ONE QUARTER INCH OR LESS IN THE NORTHWEST. WENT CLOSE TO GMOS GUIDANCE WITH OVERNIGHT LOWS FROM THE MIDDLE 50S NORTHWEST TO THE MIDDLE 60S SOUTHEAST. ON POPS WENT CLOSE TO MAV GUIDANCE. FOR FRIDAY AND FRIDAY NIGHT...WITH THIS SHALLOW FRONT EXPECT SOME ISENTROPIC LIFT ACROSS THE BOUNDARY AS IT EXITS THE REGION EARLY IN THE MORNING. THERE WILL ENOUGH POST FRONTAL MOISTURE FOR SOME LIGHT SHOWERS IN THE MORNING...WHICH WILL DECREASE IN COVERAGE DURING THE AFTERNOON FOR ISOLATED THUNDERSTORMS IN THE SOUTHEAST. FOR FRIDAY NIGHT THE ISENTROPIC LIFT WILL WEAKEN AS THE LAST OF THE LIGHT SHOWERS DEPART THE REGION DURING THE EARLY EVENING. THE UPPER TROUGH AXIS WILL MOVE ACROSS THE REGION DURING THIS TIME...DRYING THE AIRMASS FROM THE NORTHWEST FOR THE PERIOD. AS FAR AS TEMPS ARE CONCERN HIGHS WILL BE FROM THE UPPER 70S NORTH TO THE MIDDLE 80S SOUTHEAST. WENT CLOSE TO GMOS GUIDANCE. WE WILL SEE A COOLING TREND FOR FRIDAY NIGHT WITH LOWS FROM THE LOWER 50S NORTHWEST TO THE MIDDLE 60S SOUTHEAST...WHICH WILL BE AROUND 10 DEGREES BELOW NORMAL IN THE NORTHWEST DELTA REGION. MADE A SLIGHT ADJUSTMENT TO MAV POPS ON FRIDAY AND TO NAM POPS FOR FRIDAY NIGHT. FOR SATURDAY AND SATURDAY NIGHT...EXPECT DRY CONDITIONS FOR THE PERIOD AS THE UPPER CLOSED LOW OVER THE MIDWEST CONTINUE TO SPIN THE UPPER TROUGH OVER THE REGION. ANOTHER FRONTAL BOUNDARY WILL BE APPROACHING THE REGION FROM THE NORTHWEST. WITH THE UPPER TROUGH AXIS ACROSS THE REGION EXPECTING AT LEAST PARTLY CLOUDY SKIES. HIGHS FOR SATURDAY WILL BE FROM THE LOWER TO MIDDLE 80S. LOWS FOR SATURDAY NIGHT WILL BE FROM THE MIDDLE 50S TO THE LOWER 60S. WENT CLOSE TO GMOS GUIDANCE FOR BOTH PERIODS./17/ ./PREVIOUS LONG TERM DISCUSSION...(SUNDAY THROUGH WEDNESDAY)... 00Z MODEL CONSENSUS THIS MORNING IS FOR THE UPPER LOW CURRENTLY OVER THE GREAT LAKES REGION TO GRADUALLY BECOME CUT-OFF FROM THE WESTERLIES BY LATE WEEK...DROPPING SOUTH BECOMING FIRMLY ENTRENCHED OVER THE UPPER MS RIVER VALLEY BY SATURDAY MORNING. NOT MUCH CHANGE IN THE UPPER PATTERN IS ADVERTISED BY THE MODELS UNTIL MAYBE TUESDAY WHEN THE LOW GRADUALLY STARTS LIFTING OUT TO THE NORTHEAST. AT THE SURFACE...SOUTHERLY FLOW ON THE EASTERN PERIPHERY OF LOW PRESSURE OVER TEXAS WILL GRADUALLY BEGIN PULLING MOISTURE FROM OUT OVER THE GULF BACK ACROSS THE ARKLAMISS. SURFACE CONDITIONS WILL BE PRETTY DRY SATURDAY...BUT BY SUNDAY IT APPEARS DEW POINTS WILL RETURN TO THE LOW/MID 60S. RAIN CHANCES WILL BE ON THE INCREASE ACROSS NORTHERN ZONES SUNDAY AFTERNOON/EVENING AS LOW LEVEL WARM ADVECTION/ISENTROPIC LIFT STRENGTHENS AHEAD OF A COLD FRONT APPROACHING FROM THE NORTH. LATEST RUNS OF THE GFS/ECMWF DIFFER SOMEWHAT AS TO THE EVOLUTION OF THIS BOUNDARY DURING THE FIRST PART OF THE WEEK. THE GFS FAVORS THE BOUNDARY STALLING ACROSS NORTHERN MS BEFORE WAVING BACK TO THE NORTH MID WEEK AHEAD OF A S/WV TROUGH DIVING SOUTH ACROSS THE CENTRAL PLAINS. THE ECMWF HOWEVER DRAGS THE BOUNDARY INTO SOUTHERN MS BY LATE TUE/EARLY WED...WHICH WOULD LEAD TO LOWER RAIN CHANCES ACROSS THE NORTH. OPTED TO GENERALLY FOLLOW THE GFS SOLUTION WITH RESPECT TO POPS AND TEMPS BUT THIS IS RATHER UNCERTAIN AT THIS POINT. IN ANY EVENT...THE PATTERN IS SUPPORTIVE OF SHOWER/THUNDERSTORM CHANCES ACROSS MOST OF THE REGION THROUGH THE FIRST PART OF THE WEEK...WITH THE BEST CHANCE OF ANY MEASURABLE RAINS SUNDAY NIGHT INTO MONDAY. TEMPERATURES LOOK TO BE NEAR NORMAL SATURDAY BEFORE ABOVE NORMAL TEMPERATURES RETURN FOR THE FIRST HALF OF THE WEEK. ONLY EXCEPTION WOULD BE IF THE BOUNDARY MANAGES TO PUSH INTO SOUTHERN MS...NEAR NORMAL TEMPS WOULD BE MORE LIKELY ACROSS THE NORTH. GFS MOS TEMPS WERE GENERALLY FOLLOWED...EXCEPT FOR A DROP IN HIGHS ACROSS THE NORTH SUN/MON WHEN THE BEST CHANCE FOR RAIN EXISTS. /BK/ && CHANGEABLE WEATHER IS ANTICIPATED AS A COLD FRONT MOVES ACROSS THE FORECAST AREA TONIGHT THROUGH FRIDAY. MVFR/IFR RESTRICTIONS IN LOW CEILINGS WILL BE THE MAIN CONCERN ALONG WITH SHOWERS AND A FEW STORMS IN THE GLH/GWO AREA LATE TONIGHT INTO EARLY FRIDAY MORNING. BUT THE RISK FOR LOW CEILINGS AND PRECIPITATION WILL BE LESS AS THE FRONT PUSHES FARTHER SOUTHEAST AND MOSTLY VFR CONDITIONS ARE EXPECTED TO PREVAIL AT GTR/JAN/MEI/HBG. THE EXCEPTION WILL BE PATCHY AREAS OF LATE NIGHT/EARLY MORNING FOG. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 61 84 58 84 / 28 24 12 7 MERIDIAN 61 84 59 83 / 33 29 16 9 VICKSBURG 61 83 55 85 / 36 20 11 7 HATTIESBURG 64 86 65 86 / 39 36 17 11 NATCHEZ 62 84 59 85 / 27 21 12 7 GREENVILLE 58 80 53 84 / 53 17 8 6 GREENWOOD 58 80 52 82 / 43 21 10 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/EC/BK
Hazardous weather outlook, Sep 22, 2:33 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 233 PM CDT THU SEP 22 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 233 PM CDT THU SEP 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN.
In the hours before
Special weather statement, Sep 22, 4:40 PM CDT, 2 hours 49 minutes before
MSZ073-222240-
LAMAR MS-
440 PM CDT THU SEP 22 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT THU SEP 22 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF LUMBERTON AT 440
PM CDT...MOVING NORTH AT 5 MPH.
PEOPLE IN SOUTHERN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3099 8948 3101 8951 3100 8955 3100 8965
3117 8965 3118 8965 3117 8935 3100 8935
3100 8941 3097 8944 3097 8947
TIME...MOT...LOC 2140Z 176DEG 6KT 3098 8949
MMESpecial weather statement, Sep 22, 5:27 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT THU SEP 22 2011
MSZ073-074-222325-
LAMAR MS-FORREST MS-
527 PM CDT THU SEP 22 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTH OF WEST HATTIESBURG AT
526 PM CDT...MOVING NORTH AT 15 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN FORREST AND NORTHEASTERN LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3119 8945 3143 8949 3144 8914 3141 8913
3119 8925
TIME...MOT...LOC 2226Z 198DEG 9KT 3122 8935
MMESpecial weather statement, Sep 22, 6:09 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 609 PM CDT THU SEP 22 2011 MSZ072-073-222355- MARION MS-LAMAR MS- 609 PM CDT THU SEP 22 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF IMPROVE AT 609 PM CDT...MOVING NORTHEAST AT 5 MPH. PEOPLE IN WEST CENTRAL LAMAR AND EAST CENTRAL MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3140 8960 3126 8952 3121 8971 3134 8977 TIME...MOT...LOC 2309Z 230DEG 4KT 3131 8967 MME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:54 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 66 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.